# SDR CA101223008

- Difficulty date: December 23, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- System (JASC): 7420 · Ignition Harness (Distribution)
- Part: Ignition Lead
- Part number: M2918
- Condition: Wrong Part
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) NEW HARNESS WAS INSTALLED ON OVERHAULED TIO-540-J2BD ENGINE. USING THE TEST STAND, THE LEFT HALF OF THE FACTORY OVERHAULED TCM DUAL MAGNETO WOULD NOT START THE ENGINE.  THE MAG WAS REMOVED AND RUN ON THE TEST STAND NUMEROUS TIMES WITH DIFFERENT CAPACITORS AND USING THE M2918 HARNESS AS WELL AS A SLAVE HARNESS. THE MAG FUNCTIONED CORRECTLY BUT WHEN INSTALLED ON THE ENGINE THE LEFT MAG WOULD NOT WORK. THE HARNESS LEADS WERE TRACED BACK FROM THE SPARK PLUGS AND FOUND TO BE INSTALLED IN THE HARNESS CAP IN THE WRONG ORDER. NR 5 CYL. LEAD WAS INSTALLED IN THE NR 1 LOCATION.  THIS CAUSED THE MAG TO FIRE ON THE EXHAUST STROKE OF EACH CYLINDER IN THE CORRECT FIRING ORDER. THE LEADS WERE REMOVED FROM THE CAP AND REINSTALLED IN THE CORRECT FIRING ORDER AND THE HARNESS WAS INSTALLED ON THE ENGINE WHICH CORRECTED THE "FAILED" LEFT MAG CONDITION. CHAMPION/SLICK WILL BE CONTACTED ABOUT THE ISSUE.
